Question about the good ole period...sorry guys

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Gloriousm84
Regular Member


Date Joined Nov 2007
Total Posts : 114
   Posted 1/23/2008 12:56 AM (GMT -7)   
Alright here is the deal. I have always had a bit of an abnormal period, but this year (well since september) it has been nuts. I am on constant birth control with the patch Ortho Evra to help control my ovarian cysts, and I have literally had my period more often then not. I had it for a month straight at one point, and I just finished a week and a half cycle as well. Why would I be having my period when I am on the patch constantly and never miss or forget about it? I have noticed that each time I have gone into the hospital (which has been 4 times since Sep. 28th) I start it up again. Could this be because of stress and my poor bodies overall confusion? Does anyone have this issue? Any help would be great.
 
 
Diagnosed: 2003, age 18 (had issues with it since I was 12)
Meds for crohns: Prednisone, Oxycodone, Oxycontin, Remicade,
6-mp.
Other medical issues: Hereditary Spherocytosis (hemolytic anemia) iron deficient anemia, polyarthralgia, ovarian cysts, Migraines
Surgeries: Spleen, Gallbladder, Tonsils, Adenoids, foot of terminal Ileum, Appendix, Ileocecal valve, bit of colon


Sharann
Veteran Member


Date Joined Sep 2005
Total Posts : 778
   Posted 1/23/2008 1:20 AM (GMT -7)   
Hi,
this is common Chronie8. In general these artificial "hormone replacements"(that is what they are indeed), can cause anovulation or a lack of ovulation which, surpise is a major cause of uterine bleeding. YOu are shooting with blanks so to speak. You may ovulate one month or not at all. The bleeding is a withdrawl from the hormone more than anything else. Just uterine lining sloughing off, or as in what happened to me, building up until you just pour out blood and clots. THAT should keep all the guys away if they read this far!
So, I think non hormone BC is the way to go. You are not doing anything wrong, it is the drug.
I had this so bad and fibroids that I had a hyster at 37 years old and it stopped for good. Best birth control ever and it was medically indicated so if you are religios...
I hope you consider discussing other options with the prescription happy GYNO, they just love those free lunches and pens and special bonuses they get for prescribing the latest and greatest.
Now, if you have a true hormone imbalance or polycystic syndrome then you need a specialist.
Luck to ya :)
I am a Certified Doxie Lover(Weinerdogs)


Kal
Regular Member


Date Joined Jan 2008
Total Posts : 53
   Posted 1/23/2008 10:59 AM (GMT -7)   
I had a similar problem (not on birth control) where i'd have a couple periods a month. It turns out (at least for me) that it was during the time i was experiencing alot of weird problems (extreme dizziness, weakness, migraines) turns out when they ran blood tests that my B-12 was so low they couldn't even get a number on it. Have you had a series of blood tests done?
Kal - 24yr female
Jan 2008 diagnosed with hiatal hearnia, and Crohn's
Meds: B12 Injection, Iron supplement.


Gloriousm84
Regular Member


Date Joined Nov 2007
Total Posts : 114
   Posted 1/23/2008 2:39 PM (GMT -7)   
I have had many blood tests done but I will ask about my B-12.
Diagnosed: 2003, age 18 (had issues with it since I was 12)
Meds for crohns: Prednisone, Oxycodone, Oxycontin, Remicade,
6-mp.
Other medical issues: Hereditary Spherocytosis (hemolytic anemia) iron deficient anemia, polyarthralgia, ovarian cysts, Migraines
Surgeries: Spleen, Gallbladder, Tonsils, Adenoids, foot of terminal Ileum, Appendix, Ileocecal valve, bit of colon


Roni
Veteran Member


Date Joined May 2003
Total Posts : 2480
   Posted 1/23/2008 3:00 PM (GMT -7)   
I've been having period problems too. It lasts at least 7 days every 20 days and is pretty heavy. I've also had periods every other week. I found out my B12 is low so now I'm getting shots. This month, my period came at 26 days, but it's still lasting more than your typical 3-5 day period. I also have a problem keeping my iron levels up--gee, I wonder why. ;-)

The worst part is that during my periods the crohn's can be so completely out of control that nothing helps settle it down.

gumby44
Veteran Member


Date Joined Nov 2007
Total Posts : 4099
   Posted 1/23/2008 3:42 PM (GMT -7)   
I think Prednisone may be affecting your hormones too.
49 yr. old female, diagnosed with Crohn's in small intestine and terminal ileum Sept-Oct. 2007
currently taking Pentasa 2750 mg- 9pills/day and on and off Prednisone for flares

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 9:28 AM (GMT -7)
There are a total of 2,734,103 posts in 301,180 threads.
View Active Threads


Who's Online
This forum has 151307 registered members. Please welcome our newest member, Rachelbrande.
305 Guest(s), 14 Registered Member(s) are currently online.  Details
PeteZa, Bololidat, 81GyGuy, Susannah R., Serenity Now, soulbreaker10, Tick41, Tudpock18, Present&Grateful, NiceCupOfTea, ChickNorris, njfillet, The king, Graytech


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer